Alert archive / Illinois / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 40, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Mar 30, 2026, 8:59 PM CDT for Jackson County, Iowa; Carroll County, Jo Daviess County, Stephenson County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2026, 8:59 PM CDT (01:59 UTC)
- Expired
- Mar 30, 2026, 9:48 PM CDT
- In force
- 49 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Jackson County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:53 PM CDT, 2 hours 6 minutes earlier. Its key messages:
- An elevated fire risk continues into early this evening and again on Tuesday for the area with the greenup still slowly occurring.
- Scattered thunderstorms are forecast tonight mainly along and north of I-80, with a slight (level 2 out of 5) risk for severe thunderstorms with large hail.
- There is a marginal (level 1 out of 5) risk for severe storms Tuesday afternoon/evening.
- Southwest flow aloft will bring moisture into the Midwest with a high (>80%) probability of moderate to heavy rainfall Wednesday through Saturday.
Area forecast discussion, Mar 30, 6:53 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 653 PM CDT Mon Mar 30 2026 .KEY MESSAGES... - An elevated fire risk continues into early this evening and again on Tuesday for the area with the greenup still slowly occurring. - Scattered thunderstorms are forecast tonight mainly along and north of I-80, with a slight (level 2 out of 5) risk for severe thunderstorms with large hail. - There is a marginal (level 1 out of 5) risk for severe storms Tuesday afternoon/evening. - Southwest flow aloft will bring moisture into the Midwest with a high (>80%) probability of moderate to heavy rainfall Wednesday through Saturday. && .SHORT TERM /THROUGH TUESDAY NIGHT/... Issued at 208 PM CDT Mon Mar 30 2026 A southwesterly low level jet is forecast to develop this evening across the area after 00 UTC (7 PM) with the best 850 MB convergence north of Interstate 80. Initially, model soundings show lots of dry air in the sub cloud layer with higher based storms. If storms can form between 7 and 10 MPH, this dry air in the subcloud layer will increase the chances of damaging winds gusts with any thunderstorms. The wind gusts threat will continue overnight as model soundings have inverted-V soundings and CAMs show wind gust potentail with any storms especially the HRRR. After 03 UTC (9 PM) some model soundings show the potential for storms to be elevated increasing the chance for large hail up to the size of a golfball especially if most unstable CAPE over 2000 J/KG is realized. There is lower confidence that storms will move southeastward or expand south of Interstate 80 tonight. Temperatures will remain mild overnight and be in the lower 60s The Slight Risk or level (2 out of 5) was expanded southward across the area and is now generally along and north of Interstate 80 with the Marginal Risk (level 1 out of 5) expanded southward to the Iowa/Missouri border and eastward across parts of west central Illinois. In the zonal flow aloft, models show a shortwave trough moving along the US/Canadian border and driving a cold front southeastward across the area on Tuesday afternoon. Convergence along the front will lead to showers and thunderstorms developing and moving southeastward across the area. Ahead of the front warm air and moisture will be in place with as much as 2000 J/KG of CAPE across the area with 30 knots of 0 to 6 km shear. In general, the severe threat will be lower on Tuesday than tonight. A marginal risk for severe storms is in place across the entire area on Tuesday. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 208 PM CDT Mon Mar 30 2026 Wednesday through Sunday An unsettled pattern continues through the remainder of this week. Current ensemble forecasts indicate above-normal moisture transport from the Gulf into the region, with PWAT values ranging from the 75th to 99th percentiles Wednesday through Saturday. Total QPF Wednesday through Saturday is greatest south of I-80, with up to 75% chance of exceeding 2 inches of QPF. Given this is still 3-6 days out in the forecast, this area can shift/expand. Multiple mechanisms will support rainfall associated with a central Plains low Wednesday through Thursday. Initially, a stalled cold front along northern Missouri to central Illinois will provide lift across at least the southern CWA, leading to showers on Wednesday. As the low continues to develop Wednesday night and move into southwestern Iowa, a LLJ will provide additional lift, leading to increased rainfall. The axis of greatest QPF has been trending northward into our area, with all of the area at 75% or higher chance of 1 inch or more. Friday currently looks to be drier during the day, with rain chances returning Friday night into Saturday as an upper level trough moves through the area. QPF with this system is currently projected to be lighter than with the Wednesday-Thursday system, as moisture supply will not be as high. A cold front Saturday night will sweep away the remaining moisture plume, leading to a cool and dry Sunday, which may be welcome after such a wet week. Antecedent dry conditions may prevent any flooding from successive days of rainfall, but we will have to watch if any areas receive multiple days of thunderstorms. The moisture-laden pattern does not favor a widespread severe weather threat at this point. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 640 PM CDT Mon Mar 30 2026 A low-level jet focused into the area will lead to LLWS and chances for scattered showers and thunderstorms tonight into Tuesday AM. Highest confidence for storms is at CID and MLI so have TEMPOs in the TAFs for these two sites. Some of the storms could be strong to severe with hail, gusty winds, and frequent lightning. The first round is anticipated between 01Z-07Z/Tuesday, with another round possible late tonight into early Tuesday morning. Brief MVFR/IFR is possible in the vicinity of any storms, and a period of MVFR ceilings are likely at DBQ on Tuesday. Surface winds will remain gusty out of the S/SW through Tuesday AM, before abruptly switching to the NNW behind a cold front Tuesday PM. && .FIRE WEATHER... Issued at 307 AM CDT Mon Mar 30 2026 Tuesday... Additional moisture arriving on Tuesday will temper the drop in humidity levels. However, windy conditions along with warm temperatures ahead of the cold front will create an elevated fire risk. && .CLIMATE... Issued at 249 AM CDT Sat Mar 28 2026 Record highs for March 30th.... Burlington.........84 in 1986 Cedar Rapids.......82 in 1943 Dubuque............81 in 1943 Moline.............82 in 1986 and previous years Record highs for March 31st.... Burlington.........82 in 1986 Cedar Rapids.......81 in 1986 Dubuque............79 in 1986 Moline.............83 in 1986 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Delaune LONG TERM...Ellingworth AVIATION...Uttech FIRE WEATHER...08 CLIMATE...08
Hazardous weather outlook, Mar 30, 3:24 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 324 PM CDT Mon Mar 30 2026 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-312030- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 324 PM CDT Mon Mar 30 2026 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Tonight, isolated to scattered thunderstorms are expected, mainly north of Interstate 80, with a few severe storms possible. The primary severe risk will be large hail with a secondary risk of damaging winds. The Storm Prediction Center has a marginal, level 1 out of 5, risk along and north of the Iowa Missouri border. A slight, level 2 out of 5, risk exists north of a Fairfield to Moline to Sterling Rock Falls line. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A cold front will move across the area on Tuesday. Winds gusting up to 30 mph and very warm temperatures are forecast ahead of the front and will result in an elevated fire risk Tuesday. Thunderstorms are expected on Tuesday with severe storms possible in the afternoon and evening. The primary risks are damaging winds and large hail. The Storm Prediction Center has a marginal, level 1 out of 5, risk of severe storms for the area. A widespread moderate to heavy rain event will be seen Wednesday night through Thursday night. Within bank rises on area waterways are expected to occur by the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight and again on Tuesday. Rainfall reports over 1 inch this week will be appreciated.
In the hours before
Special weather statement, Mar 30, 8:50 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
850 PM CDT Mon Mar 30 2026
IAZ054-ILZ001-007-310230-
Carroll IL-Jo Daviess IL-Jackson IA-
850 PM CDT Mon Mar 30 2026
...Strong thunderstorms will impact portions of northwestern Carroll,
southeastern Jo Daviess and Jackson Counties through 930 PM CDT...
At 850 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Donatus to near Monmouth. Movement was
east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maquoketa, Mount Carroll, Savanna, Bellevue, Stockton, Preston,
Hanover, Elizabeth, Woodbine, Sabula, Miles, Andrew, La Motte,
Monmouth, Springbrook, Spragueville, Green Island, Nashville, Fulton,
and Massbach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4219 8991 4203 8993 4203 9090 4207 9090
4233 9062 4241 8992
TIME...MOT...LOC 0150Z 257DEG 44KT 4231 9053 4208 9084
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
FriedleinThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:50 PM CDT | Special Weather Statement | DVN | Jackson | 40 min |
| Mar 31, 12:17 AM CDT | Special Weather Statement | DVN | Jones, Linn | 43 min |
| Mar 31, 12:31 AM CDT | Special Weather Statement | DVN | Iowa, Linn | 44 min |
| Mar 31, 12:36 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Linn | 22 min |
| Mar 31, 1:30 AM CDT | Special Weather Statement | DVN | Johnson | 45 min |
| Mar 31, 2:15 AM CDT | Special Weather Statement | DVN | Cedar, Johnson | 45 min |
| Mar 31, 3:13 AM CDT | Special Weather Statement | DVN | Scott | 47 min |
| Mar 31, 7:15 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Washington | 27 min |
| Mar 31, 8:11 AM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine, Washington | 49 min |
| Mar 31, 9:30 AM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Washington | 45 min |
| Mar 31, 9:34 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa | 30 min |
| Mar 31, 10:10 AM CDT | Severe Thunderstorm Warning | DVN | Louisa, Washington | 35 min |
| Mar 31, 10:23 AM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 29 min |
| Mar 31, 4:21 AM CDT | Special Weather Statement | DVN | Rock Island | 39 min |
| Mar 31, 5:40 AM CDT | Special Weather Statement | DVN | Bureau | 80 min |
| Mar 31, 6:04 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 41 min |
| Mar 31, 7:13 AM CDT | Special Weather Statement | DVN | Mercer | 47 min |
| Mar 31, 7:18 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 42 min |
| Mar 31, 7:28 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 47 min |
| Mar 31, 7:42 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 24 min |
| Mar 31, 8:40 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 20 min |
| Mar 31, 9:56 AM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 19 min |
| Mar 31, 10:27 AM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 26 min |
| Mar 31, 2:23 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2026Severe Thunderstorm Warnings in Iowa, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.